MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING CALCANEAL PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 329.151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the positioning knob of the locking calcaneal plate cutter fell off.The issue was found before delivering a loaner tray to a hospital.There was no patient involvement.This report is for one (1) locking calcaneal plate cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 329.151 lot: 2343259 manufacturing site: bettlach release to warehouse date: march 31, 2008 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the locking calcaneal plate cutter (p/n 329.151 lot 2343259) was received at us customer quality (cq).Upon visual inspection it was noticed that the peg component was broken off from the device.The peg was not returned at uscq.No other issues were identified with the returned components of the device.Device failure/defect identified? yes dimensional inspection: dimensional inspection was not performed due to the confirmed post manufacturing damage and the broken component was not returned to measure the relevant feature of the peg.Document/specification review: the following design drawings were reviewed during this investigation.Locking calcaneal plate cutter assembly design drawing locking calcaneal plate cutter assembly design drawing conclusion: the complaint condition is confirmed for the locking calcaneal plate cutter (p/n 329.151 lot 2343259) as the peg component was broken off.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING CALCANEAL PLATE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10891319
Report Number2939274-2020-05279
Device Sequence Number3285517
Product Code HTZ
UDI-Device Identifier10886982191854
UDI-Public(01)10886982191854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number329.151
Device Catalogue Number329.151
Device Lot Number2343259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1